What should I know when using vitamin D and related compounds?

Advertisement
Advertisement
Before using vitamin D and related compounds, you need to consult your doctor to be sure you are taking a supplement that is safe and beneficial. Also be sure your doctor is aware of any medications or other supplements you take regularly. Vitamin D may interact with some medications in possibly harmful ways, especially antiseizure medications, some corticosteroids, some weight-loss medications and some cholesterol-lowering medications.

If you take too much vitamin D, you may develop symptoms including vomiting, nausea, weight loss, constipation, itching, weakness, excessive urination and excessive thirst. Stop taking the supplements at first sign of any of these symptoms and call your doctor.

Continue Learning about Vitamin D

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.